MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 1-2 RT 9MM; PRSTHSSKNEPATLLOFMROTBLSMICNSTRNDCMNTDPLYMR/MTAL/PLYMR

SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 1-2 RT 9MM; PRSTHSSKNEPATLLOFMROTBLSMICNSTRNDCMNTDPLYMR/MTAL/PLYMR
Model Number 74027211
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/09/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to infection; journey ii bcs insert was explanted.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The medical investigation concluded that the patient reportedly had a revision during which a jrny ii bcs insert was explanted due to an infection.No imaging, lab results, and/or operative reports were provided for inclusion in a medical investigation, therefore a thorough medical assessment could not be performed.The patient impact beyond the reported insert revision due to infection could not be concluded.Should clinically relevant documentation become available, the clinical/medical task may be re-evaluated.No further medical assessment is warranted at this time.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Infection is a complication associated with any surgery.Some potential probable causes could include contamination, patient reaction or a post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
JRNY II BCS XLPE ART ISRT SZ 1-2 RT 9MM
Common Device Name
PRSTHSSKNEPATLLOFMROTBLSMICNSTRNDCMNTDPLYMR/MTAL/PLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9590557
Report Number1020279-2020-00285
Device Sequence Number16236688
Product Code JWH
UDI-Device Identifier00885556178669
UDI-Public00885556178669
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74027211
Device Catalogue Number74027211
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/09/2020
Supplement Date Received by Manufacturer04/03/2020
Initial Report FDA Received Date01/15/2020
Supplement Report FDA Received Date04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;